MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO NYLON; DEVICE, EMBOLIZATION, VASCULAR
Model Number NV-2-4-HELIX
Medical Device Problem Code Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the device was received in a condition was contradictory to the complaint description.As received, found that implant coil detached from the pushwire and missing.This condition was not reported initially.The concerto coil pushwire was found to bent and broken at load indicator.The coin was found no to be located against the lumen stop, and the shield coil was found to be present.No other anomalies were observed.Based on the device returned analysis and reported information we were unable to determined the cause of implant coil detach from the pushwire.Without returned implant coil any contributing factors for detachment could not be assessed and cause could not be determined.It is likely that the damage to the concerto implant coil pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.It is likely that the coil detachment occurred during the attempt to push/pull the coil through the micro catheter against the reported resistance.*note: the concerto coil instructions for use (ifu) issues the following warning: "if the coil does not move with a one-to-one motion, or repositioning is difficult, the coil has been stretched and could possibly break.Gently remove and discard both the catheter and coil".If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that this coil did not deploy during treatment.There wasn't much information given about the issues.There were not any patient symptoms or complications associated with this event.The vessel was moderately tortuous.No patient injury was reported.The device was prepped per the ifu.Evaluation of the returned device found that the implant coil was detached and missing from the pushwire.

Brand Name
CONCERTO NYLON
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8684880
Report Number2029214-2019-00533
Device Sequence Number19410308
Product Code KRD
UDI-Device Identifier00847536013308
UDI-Public00847536013308
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/05/2021
Device Model NumberNV-2-4-HELIX
Device Lot NumberA703493
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/28/2019
Initial Report FDA Received Date06/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1